MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RH
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction primary with an artoura breast tissue expander 375cc.A hole was found in the tissue expander during surgery after it was removed during the second stage of the reconstruction.The tissue expander was replaced with mentor memorygel breast implants 325cc, catalog number smpx325, serial number (b)(4), lot number 7646576 (l) and serial number (b)(4), lot number 7587582 (r) on (b)(6) 2019.Per mentor ifu, these devices are not intended for use beyond 6 months, and this device was implanted for approximately 1 year and 4 months.Therefore this was an off label use of the device.
 
Additional Manufacturer Narrative
On 10/25/2019, mentor became aware that manufacturer report number 1645337-2019-08448 is a duplicate of this complaint.Any additional event information received will be submitted under this manufacturer¿s report number.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 0.8 cm located on the anterior aspect.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were discovered.The complaint was confirmed since a rupture was found in the device.Microscopic examination revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet;.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8343354
Report Number1645337-2019-08614
Device Sequence Number11252544
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Catalogue NumberTEXP120RH
Device Lot Number7454843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/06/2019
10/25/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/08/2019
11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR